Health Encyclopedia

Allergic Skin Reactions

Allergic Skin Reactions

Hives from an allergic skin reaction to medicine

An allergic reaction to medicine can cause hives. They appear as raised, red, itchy bumps (wheals) of different shapes and sizes, with defined red margins and pale centers. Hives may appear and then disappear at random and seem to move from place to place on the skin.

Areas affected by an allergic skin reaction to medicine

An allergic reaction to medicine can also cause a rash that looks like measles.

By Healthwise Staff
Primary Medical Reviewer Adam Husney, MD - Family Medicine
Specialist Medical Reviewer Rohit K Katial, MD - Allergy and Immunology
Last Revised June 17, 2013

Last Revised: June 17, 2013

Author: Healthwise Staff

Medical Review: Adam Husney, MD - Family Medicine & Rohit K Katial, MD - Allergy and Immunology

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

© 1995-2013 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.

USNWR 2013-2014Magnet Hospital RecognitionConsumer Choice2014 Best DoctorsJoint Commission Report

Disclaimer: The information on this website is for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, evaluation or care from your physician or other qualified health care provider.